Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 75, NWS Nashville, TN

June 22, 2019Robertson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2019, 4:17 PM CDT for Robertson County, Sumner County, Wilson County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2019, 4:17 PM CDT (21:17 UTC)
Expired
Jun 22, 2019, 5:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Robertson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS54 KOHX 222117
SVROHX
TNC147-165-189-222200-
/O.NEW.KOHX.SV.W.0075.190622T2117Z-190622T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
417 PM CDT Sat Jun 22 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Sumner County in Middle Tennessee...
  North central Wilson County in Middle Tennessee...
  Eastern Robertson County in Middle Tennessee...

* Until 500 PM CDT.

* At 417 PM CDT, severe thunderstorms were located along a line
  extending from near Cross Plains to near Greenbrier, moving east at
  45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gallatin, Springfield, Hendersonville, White House, Millersville,
  Cross Plains, Portland, Orlinda, Cottontown, Bethpage, Oak Grove
  and Bledsoe Creek State Park.

This includes Interstate 65 between mile markers 103 and 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3653 8622 3626 8642 3652 8696 3665 8665
TIME...MOT...LOC 2117Z 290DEG 41KT 3657 8665 3646 8681 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
891 
WWUS54 KOHX 222128
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
428 PM CDT Sat Jun 22 2019

TNC147-165-189-222200-
/O.CON.KOHX.SV.W.0075.000000T0000Z-190622T2200Z/
Sumner TN-Wilson TN-Robertson TN-
428 PM CDT Sat Jun 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SUMNER...NORTH CENTRAL WILSON AND SOUTHEASTERN ROBERTSON
COUNTIES...

At 428 PM CDT, severe thunderstorms were located along a line
extending from Portland to near White House, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. At 420 PM CDT...winds up to 65 mph were 
         estimated with these storms in Springfield.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gallatin, Hendersonville, White House, Millersville, Cross Plains,
Portland, Cottontown, Bethpage, Oak Grove and Bledsoe Creek State
Park.

This includes Interstate 65 between mile markers 103 and 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3653 8622 3626 8642 3646 8684 3661 8649
TIME...MOT...LOC 2128Z 290DEG 41KT 3653 8651 3642 8667 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
603 
WWUS54 KOHX 222153
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
453 PM CDT Sat Jun 22 2019

TNC147-165-189-222202-
/O.EXP.KOHX.SV.W.0075.000000T0000Z-190622T2200Z/
Sumner TN-Wilson TN-Robertson TN-
453 PM CDT Sat Jun 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR SUMNER...NORTHWESTERN WILSON
AND SOUTHEASTERN ROBERTSON COUNTIES WILL EXPIRE AT 500 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3653 8622 3626 8642 3646 8684 3661 8649
TIME...MOT...LOC 2152Z 291DEG 36KT 3648 8621 3629 8641 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 22, 2:35 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
235 PM CDT Sat Jun 22 2019

.DISCUSSION...

One line of showers and thunderstorms down, (hopefully only) one
more to go today. After this morning's line move out of Middle TN,
many west of I-65 have had a chance to recover. Skies cleared out
and temperatures close to the TN River have climbed back into the
low 80s. Coupled with dew points in the low 70s, an instability
gradient has developed across our western counties of Middle TN.
Looking upstream, today's second line of showers and thunderstorms
are already plowing through Western KY and approaching NW portions
of the mid-state. While nothing has been warned on as of this
writing, storms have yet to get into some of the higher
instabilities. That said, shear values are still meager in this
same region. This should reduce the potential for any widespread
severe storms, however building MLCAPE values will do nothing but
fuel these storms as they enter our western counties. For these
reasons, we'll continue to highlight the potential for strong
storms (mainly west of I-65) through early this evening with a
small chance of an isolated severe wind gust.

Once we get through this evening, we should get at least an
overnight lull, if not most of tomorrow. The problem with that, some
models are hinting at another wave Sunday evening and if we see a
full day of heating without rain, we could be dealing with more
severe weather tomorrow evening. At this point, due to serious model
uncertainty, we'll just carry a chance PoP Sunday afternoon and
really focus PoPs into Monday morning. Yes, Monday, too. While it
looks like Monday will be wet, there is a silver lining -- it could
be a pattern changer. Both the GFS and Euro are showing an upper
level system swinging through here Monday and while I can't say the
rest of the week will be dry, at least we should be able to get back
into the normal diurnal pattern of afternoon/evening showers and
thunderstorms versus having to deal with the northwesterly approach
of system after system.

If this does occur as currently being shown and we can get this
pattern change, it will come with the return of normal summertime
temperatures. Will maintain 90s returning to Middle TN by mid-
week and they should stick around for awhile.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mainly VFR conditions expected, but with the approach of yet
another line of TS, reduced categories are likely for each of our
mid-state terminals through early this evening. Some could see
brief IFR, but MVFR is more likely. The TS will also come with
wind gusts, but 25-30 kts should be the top end. Winds calm
overnight and become southerly once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  91  74  87  70 /  60  40  50  60  30
Clarksville    73  90  72  85  68 /  20  40  60  60  20
Crossville     67  83  68  82  66 /  80  40  40  60  40
Columbia       72  90  72  86  69 /  80  40  50  60  30
Lawrenceburg   73  90  72  86  69 /  80  30  50  70  40
Waverly        73  90  72  84  69 /  40  40  60  60  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1222 PM CDT Sat Jun 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1222 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

Rain and thunderstorms, some strong to severe, are possible late
this afternoon through the evening hours. Damaging winds will be
the primary concern, along with hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values will again approach 100 degrees in the
afternoon on Sunday, and may get to the low 100s in and around
the Nashville metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

27

In the hours before

Local storm report, Jun 22, 10:23 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     10 W DOVER              36.48N  88.02W
06/21/2019                   STEWART            TN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON OLD PARIS LANDING ROAD AND
            TOBACCO PORT ROAD.

&&

EVENT NUMBER OHX1900385

HURLEY
Special weather statement, Jun 22, 3:22 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019

TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.

This includes Interstate 24 between mile markers 1 and 31.

LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
      3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741

Shamburger
Special weather statement, Jun 22, 3:55 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT Sat Jun 22 2019

TNZ056-093-222130-
Wayne TN-Perry TN-
355 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Decaturville, or 12 miles southwest of Linden,
moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3560 8803 3561 8766 3555 8769 3550 8770
      3550 8772 3548 8771 3529 8778 3538 8802
      3539 8802 3539 8799 3540 8797 3541 8798
      3543 8803 3545 8804
TIME...MOT...LOC 2055Z 282DEG 27KT 3550 8801

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:16 PM CDTTornado WarningOHXRobertson31 min
Jun 21, 7:26 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more49 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more46 min
Jun 21, 7:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more46 min
Jun 21, 8:01 PM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more44 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more40 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne38 min
Jun 21, 8:07 PM CDTTornado WarningOHXDavidson, Rutherford, Wilson38 min
Jun 21, 8:09 PM CDTTornado WarningOHXClay, Jackson, Macon14 min
Jun 21, 8:33 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more42 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more52 min
Jun 21, 8:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Wayne51 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren49 min
Jun 21, 9:06 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam39 min
Jun 21, 9:12 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren33 min
Jun 21, 9:15 PM CDTTornado WarningOHXWarren17 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 22, 7:57 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart48 min
Jun 22, 8:27 AM CDTSpecial Weather StatementOHXRobertson, Sumner33 min
Jun 22, 8:44 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more46 min
Jun 22, 9:01 AM CDTSpecial Weather StatementOHXJackson, Macon, Smith, Sumner, Trousdale, Wilson29 min
Jun 22, 3:22 PM CDTSpecial Weather StatementOHXMontgomery, Robertson38 min
Jun 22, 3:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 22, 3:55 PM CDTSpecial Weather StatementOHXWayne35 min
Jun 22, 4:07 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson53 min
Jun 22, 4:09 PM CDTSevere Thunderstorm WarningOHXLawrence, Perry, Wayne36 min
Jun 22, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson38 min
Jun 22, 5:19 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Jun 22, 5:24 PM CDTSpecial Weather StatementOHXCannon, DeKalb51 min
Jun 22, 5:49 PM CDTSpecial Weather StatementOHXWayne41 min
Jun 22, 5:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, Van Buren, White47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.